Alert archive / Wyoming / High Wind Warnings in 2017

High Wind Warning 14, NWS Cheyenne, WY

February 28, 20174 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Feb 28, 2017, 8:05 AM MST for 4 counties in Wyoming. It took effect at Feb 28, 2017, 3:00 PM MST. It was in force for 32 hr. 53 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 28, 2017, 8:05 AM MST (15:05 UTC)
In effect from
Feb 28, 2017, 3:00 PM MST
Expired
Mar 1, 2017, 11:00 PM MST
In force
32 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 3:46 AM MSTNON-TSTM WND GST 60Arlington, WYSUSTAINED 45 MPH. MEASURED AT THE WYDOT SITE AT ARLINGTON.
Mar 1, 4:35 AM MSTNON-TSTM WND GST 583 Nw Arlington, WYSUSTAINED 48 MPH. MEASURED AT THE WYDOT SITE AT FOOTE CREEK.
Mar 1, 4:50 AM MSTHIGH SUST WINDS 415 Nw Arlington, WYSUSTAINED WINDS OF 40-45 MPH CONSISTENTLY MEASURED SINCE 245AM AT THE WYDOT SITE WAGONHOUND.
Mar 1, 5:31 AM MSTNON-TSTM WND GST 581 Ese Buford, WYSUSTAINED 43MPH. MEASURED AT WYDOT SITE BUFORD EAST.
Mar 1, 5:36 AM MSTNON-TSTM WND GST 582 W Buford, WYSUSTAINED 43MPH. MEASURED AT WYDOT SITE LONE TREE.
Mar 1, 7:55 AM MSTNON-TSTM WND GST 5816 Wsw Cheyenne, WYMEASURED AT WYDOT SITE OTTO ROAD.
Mar 1, 9:11 AM MSTNON-TSTM WND GST 68Arlington, WYMEASURED AT WYDOT SITE ARLINGTON WEST.
Mar 1, 9:40 AM MSTNON-TSTM WND GST 648 S Chugwater, WYMEASURED AT WYDOT SENSOR BEAR CREEK.
Mar 1, 9:45 AM MSTNON-TSTM WND GST 61Bordeaux, WYMEASURED AT WYDOT SENSOR BORDEAUX.
Mar 1, 10:10 AM MSTNON-TSTM WND GST 623 Nw Arlington, WYMEASURED AT WYDOT SENSOR FOOTE CREEK.
Mar 1, 10:51 AM MSTNON-TSTM WND GST 622 W Buford, WYMEASURED AT WYDOT SENSOR LONE TREE.
Mar 1, 11:26 AM MSTNON-TSTM WND GST 702 Ne Granite Springs Re, WYWILDCAT TRAIL WYDOT SITE. SUSTAINED WINDS 33 TO 43 MPH.
Mar 1, 12:16 PM MSTNON-TSTM WND GST 572 W Buford, WYTHIS IS WYDOT SITE LONE TREE. SUSTAINED WIND 45 MPH.
Mar 1, 12:16 PM MSTNON-TSTM WND GST 587 Ese Arlington, WYTHIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 42 MPHH.
Mar 1, 12:16 PM MSTNON-TSTM WND GST 621 Ese Buford, WYTHIS IS WYDOT SITE BUFORD EAST. SUSTAINED WIND 49 MPH.
Mar 1, 12:16 PM MSTNON-TSTM WND GST 627 Ne Buford, WYTHIS IS WYDOT SITE WILDCAT TRAL. SUSTAINED WIND 42 MPH.
Mar 1, 12:16 PM MSTNON-TSTM WND GST 688 S Chugwater, WYTHIS IS WYDOT BEAR CREEK SUSTAINED WIND 45 MPH.
Mar 1, 12:26 PM MSTNON-TSTM WND GST 638 S Chugwater, WYTHIS IS WYDOT SITE BEAR CREEK. SUSTAINED WIND 48 MPH.
Mar 1, 12:26 PM MSTNON-TSTM WND GST 65Arlington, WYSUSTAINED WIND 49 MPH.
Mar 1, 12:26 PM MSTNON-TSTM WND GST 65Arlington, WY
Mar 1, 1:10 PM MSTHIGH SUST WINDS 403 Nw Elk Mountain, WY
Mar 1, 2:01 PM MSTNON-TSTM WND GST 66Arlington, WYSUSTAINED WIND 55 MPH.
Mar 1, 2:05 PM MSTNON-TSTM WND GST 609 S Wheatland, WYTHIS IS WYOT SITE BORDEAUX. SUSTAINED WIND 49 MPH.
Mar 1, 2:10 PM MSTNON-TSTM WND GST 659 S Wheatland, WYTHIS IS WYDOT SITE BORDEAUX. SUSTAINED WIND 53 MPH.
Mar 1, 2:15 PM MSTNON-TSTM WND GST 658 S Chugwater, WYTHIS IS WYDOT SITE BEAR CREEK SUSTAINED WIND 56 MPH.
Mar 1, 2:35 PM MSTNON-TSTM WND GST 669 S Wheatland, WYTHIS IS WYDOT SITE BORDEAUX. SUSTAINED WIND 49 MPH.
Mar 1, 2:35 PM MSTNON-TSTM WND GST 68Arlington, WYSUSTAIND WIND 52 MPH.
Mar 1, 2:40 PM MSTNON-TSTM WND GST 597 Ese Arlington, WYTHIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 43 MPH.
Mar 1, 2:45 PM MSTNON-TSTM WND GST 678 S Chugwater, WYTHIS IS WYDOT SITE BEAR CREEK. SUSTAINED WIND 53 MPH.
Mar 1, 2:55 PM MSTNON-TSTM WND GST 627 Ese Arlington, WYTHIS IS WYDOT SITE COOPER OOVE. SUSTAINED WIND 43 MPH.
Mar 1, 3:00 PM MSTNON-TSTM WND GST 678 S Chugwater, WYTHIS IS WYDOT SITE BEAR CREEK. SUSTAINED WIND 56 MPH.
Mar 1, 3:16 PM MSTNON-TSTM WND GST 65Arlington, WYSUSTAINED WIND 44 MPH.
Mar 1, 3:30 PM MSTNON-TSTM WND GST 647 Ese Arlington, WYTHIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 50 MPH.
Mar 1, 3:30 PM MSTNON-TSTM WND GST 678 S Chugwater, WYTHIS IS WYDOT SITE BEAR CREEK. SUSTAINED WIND 56 MPH.
Mar 1, 3:31 PM MSTNON-TSTM WND GST 6015 Nne Centennial, WYTHIS IS WYDOT SITE STROSS HILL. SUSTAINED WIND 40 MPH.
Mar 1, 3:40 PM MSTNON-TSTM WND GST 657 Ese Arlington, WYTHIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 46 MPH.
Mar 1, 3:46 PM MSTNON-TSTM WND GST 6215 Nne Centennial, WYTHIS IS WYDOT SITE STROUSS HILL. SUSTAINED WIND 40 MPH.
Mar 1, 3:50 PM MSTNON-TSTM WND GST 688 S Chugwater, WYTHIS IS WYDOT SITE BEAR CREEK. SUSTAINED WIND 55 MPH.
Mar 1, 3:56 PM MSTNON-TSTM WND GST 6315 Nne Centennial, WYTHIS IS WYDOT SITE STROUSS HILL. SUSTAINED WIND 41 MPH.
Mar 1, 5:25 PM MSTNON-TSTM WND GST 599 S Wheatland, WYTHIS IS WYDOT SITE BORDEAUX. SUSTAINED WIND 43 MPH.
Mar 1, 5:30 PM MSTNON-TSTM WND GST 63Arlington, WYTHIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 43 MPH.
Mar 1, 5:55 PM MSTHIGH SUST WINDS 488 S Chugwater, WYTHIS IS WYDOT SITE BEAR CREEK.
Mar 1, 6:20 PM MSTHIGH SUST WINDS 438 S Chugwater, WYTHIS IS WYDOT SITE BEAR CREEK.
Mar 1, 6:45 PM MSTHIGH SUST WINDS 447 Nw Elk Mountain, WYTHIS IS WYDOT SITE HALLECK RIDGE.
Mar 1, 7:10 PM MSTHIGH SUST WINDS 417 Ese Arlington, WYTHIS IS WYDOT SITE COOPER COVE.
Mar 1, 7:10 PM MSTHIGH SUST WINDS 429 S Wheatland, WYTHIS IS WYDOT SITE BORDEAUX.
Mar 1, 7:10 PM MSTHIGH SUST WINDS 457 Nw Elk Mountain, WYTHIS IS WYDOT SITE HALLECK RIDGE.
Mar 1, 7:41 PM MSTNON-TSTM WND GST 55Arlington, WYSUSTAINED WIND 47 MPH.
Mar 1, 7:50 PM MSTNON-TSTM WND GST 577 Ese Arlington, WYTHIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 40 MPH.
Mar 1, 8:11 PM MSTNON-TSTM WND GST 63Arlington, WYSUSTAINED WIND 47 MPH.
Mar 1, 8:35 PM MSTNON-TSTM WND GST 577 Ese Arlington, WYTHIS IS WYDOT SITE COOPER COVE. SUSTAINED WIND 40 MPH.
Mar 1, 8:36 PM MSTNON-TSTM WND GST 61Arlington, WYSUSTAINED WIND 47 MPH.
Mar 1, 9:25 PM MSTHIGH SUST WINDS 437 Nw Elk Mountain, WYTHIS IS WYDOT SITE HALLECK RIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 3.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2017-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2017-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2095 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

156 
WWUS75 KCYS 281505
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
805 AM MST Tue Feb 28 2017

...HIGH WIND WARNING FOR THE WIND-PRONE AREAS THIS AFTERNOON AND 
WEDNESDAY...

WYZ106-110-116-117-010045-
/O.UPG.KCYS.HW.A.0010.170301T0200Z-170302T0300Z/
/O.NEW.KCYS.HW.W.0014.170228T2200Z-170302T0300Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
805 AM MST Tue Feb 28 2017

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
MST WEDNESDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 3 PM this afternoon to 8 PM MST
Wednesday. The High Wind Watch is no longer in effect. 

* TIMING...3 PM Tuesday through 8 PM Wednesday

* WINDS...West winds of 35 to 45 MPH sustained with gusts to 65 
  MPH possible. 

* IMPACTS...Mainly to transportation. High profile and light 
  weight vehicles face a high risk of blowoff and or blowover 
  especially on north-south oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
8 follow-up statements
011 
WWUS75 KCYS 282056
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
156 PM MST Tue Feb 28 2017

...HIGH WIND WARNING FOR THE WIND-PRONE AREAS THROUGH EARLY
WEDNESDAY EVENING...

WYZ106-110-116-117-011200-
/O.CON.KCYS.HW.W.0014.170228T2200Z-170302T0300Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
156 PM MST Tue Feb 28 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST WEDNESDAY...

* TIMING...3 PM today through 8 PM Wednesday

* WINDS...West winds of 35 to 45 MPH sustained with gusts to 65 
  MPH possible. 

* IMPACTS...Mainly to transportation. High profile and light 
  weight vehicles face a high risk of blowoff and or blowover 
  especially on north-south oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

RUBIN
511 
WWUS75 KCYS 010333
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
833 PM MST Tue Feb 28 2017

WYZ106-110-116-117-011400-
/O.CON.KCYS.HW.W.0014.000000T0000Z-170302T0300Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
833 PM MST Tue Feb 28 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST WEDNESDAY...

* TIMING...After a lull this evening...westerly winds will
  increase after midnight tonight and peak around sunrise.

* WINDS...West winds of 30 to 45 MPH sustained with gusts around
  60 MPH possible. 

* IMPACTS...Mainly to transportation. High profile and light 
  weight vehicles face a high risk of blowoff and or blowover 
  especially on north-south oriented roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
138 
WWUS75 KCYS 011131
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
431 AM MST Wed Mar 1 2017

WYZ106-110-116-117-012300-
/O.CON.KCYS.HW.W.0014.000000T0000Z-170302T0300Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
431 AM MST Wed Mar 1 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...Strong westerly winds will continue through the
  morning, peaking around sunrise. There could be a lull in the
  winds once again mid-afternoon, but another increase in wind
  speeds is expected early in the evening. 

* WINDS...West winds of 35 to 45 MPH sustained with gusts around
  60 MPH. 

* IMPACTS...Mainly to transportation. High profile and light
  weight vehicles face a high risk of blowoff and or blowover
  especially on north-south oriented roads. Falling and blowing
  snow will combine with the strong winds to produce slick roads
  and visibility less than one mile at times, mainly near
  Arlington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
573 
WWUS75 KCYS 012025
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
125 PM MST Wed Mar 1 2017

WYZ106-110-116-117-020300-
/O.CON.KCYS.HW.W.0014.000000T0000Z-170302T0300Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
125 PM MST Wed Mar 1 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...Through 8 pm.


* WINDS...West winds of 35 to 45 MPH sustained with gusts around 
  60 MPH. 

* IMPACTS...Mainly to transportation. High profile and light
  weight vehicles face a high risk of blowoff and or blowover
  especially on north-south oriented roads. Falling and blowing
  snow will combine with the strong winds to produce slick roads
  and visibility less than one mile at times, mainly near
  Arlington and Chugwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

RUBIN
826 
WWUS75 KCYS 012039
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
139 PM MST Wed Mar 1 2017

WYZ106-110-116-117-020300-
/O.CON.KCYS.HW.W.0014.000000T0000Z-170302T0300Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Bordeaux, Arlington, Elk Mountain, 
Buford, Pumpkin Vine, Vedauwoo, Whitaker, Federal, 
and Horse Creek
139 PM MST Wed Mar 1 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* TIMING...Through 8 pm.

* WINDS...West winds of 35 to 45 MPH sustained with gusts around 
  60 MPH. 

* VISIBILITY...Reduced under one quarter of a mile around
  Arlington and Elk Mountain in blowing and drifting snow.

* IMPACTS...Mainly to transportation. High profile and light 
  weight vehicles face a high risk of blowoff and or blowover 
  especially on north-south oriented roads. Falling and blowing 
  snow will combine with the strong winds to produce slick roads 
  and visibility less than one mile at times, mainly near 
  Arlington and Chugwater. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

RUBIN
698 
WWUS75 KCYS 020251
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
751 PM MST Wed Mar 1 2017

WYZ116-117-020400-
/O.CAN.KCYS.HW.W.0014.000000T0000Z-170302T0300Z/
South Laramie Range-South Laramie Range Foothills-
Including the cities of Buford, Pumpkin Vine, Vedauwoo, Whitaker,
Federal, and Horse Creek
751 PM MST Wed Mar 1 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Warning. 

Strong gusty winds from this afternoon and evening have 
diminished after sunset. Sustained winds between 30 to 40 MPH with
occasional gusts around 50 MPH are expected through midnight
tonight. 

$$

WYZ106-110-020600-
/O.EXT.KCYS.HW.W.0014.000000T0000Z-170302T0600Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
751 PM MST Wed Mar 1 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING...

* TIMING...The High Wind Warning has been extended until 11 PM
  late this evening.

* WINDS...West winds of 35 to 45 MPH sustained with gusts around 
  60 MPH. 

* VISIBILITY...Reduced under one mile around Arlington and Elk 
  Mountain in blowing and drifting snow. 

* IMPACTS...Mainly to transportation. High profile and light
  weight vehicles face a high risk of blowoff and or blowover
  especially on north-south oriented roads. Blowing snow will
  combine with the strong winds to produce slick roads and
  visibility less than one mile at times, mainly near Arlington 
  and Chugwater. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
307 
WWUS75 KCYS 020433
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
933 PM MST Wed Mar 1 2017

WYZ106-020545-
/O.CAN.KCYS.HW.W.0014.000000T0000Z-170302T0600Z/
Central Laramie Range and Southwest Platte County-
Including the city of Bordeaux
933 PM MST Wed Mar 1 2017

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Warning. 

Strong gusty winds from this afternoon and this evening have 
diminished below 45 MPH. Sustained winds between 25 to 35 MPH 
with occasional gusts up to 50 MPH are expected through midnight 
tonight. 

$$

WYZ110-020600-
/O.CON.KCYS.HW.W.0014.000000T0000Z-170302T0600Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
933 PM MST Wed Mar 1 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

* TIMING...The High Wind Warning has been extended until 11 PM 
  late this evening. 

* WINDS...West winds of 35 to 45 MPH sustained with gusts around 
  60 MPH. 

* VISIBILITY...Reduced under one mile around Arlington and Elk 
  Mountain in blowing and drifting snow. 

* IMPACTS...Mainly to transportation. High profile and light 
  weight vehicles face a high risk of blowoff and or blowover 
  especially on north-south oriented roads. Blowing snow will 
  combine with the strong winds to produce slick roads and 
  visibility less than one mile at times, mainly near Arlington 
  and Chugwater. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
463 
WWUS75 KCYS 020554
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1054 PM MST Wed Mar 1 2017

WYZ110-020700-
/O.EXP.KCYS.HW.W.0014.000000T0000Z-170302T0600Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1054 PM MST Wed Mar 1 2017

...HIGH WIND WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

Observations show winds are on the downward trend out near 
Arlington, and model guidance continues that downward trend
through tonight so will let the warning expire. Although the
threat for High Winds of 60 mph is over, gusts of 45 to 50 mph 
will be common tonight with an occasional gust around 55 mph. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Feb 28, 5:11 AM MST, 2 hours 54 minutes earlier.

Area forecast discussion, Feb 28, 5:11 AM MST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
511 AM MST Tue Feb 28 2017

.SHORT TERM...(Today through Thursday)
Issued at 249 AM MST Tue Feb 28 2017

Snow has pretty much ended across the CWA early this morning and
only some snow showers are now expected over the higher mtns
mainly tonight through Wednesday night in a favorably moist
northwesterly upper flow. Attention instead will turn to winds as
a period of strong winds look possible in the wind-prone areas of
southeast Wyoming this evening through the day Weds. 7H winds come
up to about 50kts from central Carbon county into western laramie
county this evening with some downward omega. Wind threat for this
evening looks marginal and high clouds may limit mixing so for now
have opted to keep the watch going...adding the Arlington area.
Highest speeds progged for only a relatively short time Weds
morning then winds ease a bit during the day. Lighter winds then
expected Weds night through Thursday. Temperatures on the cool
side today through Wednesday...a bit below average...then they
notch up a bit for Thursday as a flattening upper ridge slips east
towards the region.

.LONG TERM...(Thursday night through Monday)
Issued at 249 AM MST Tue Feb 28 2017

A shortwave moving eastward across the northern Rockies and plains
on Thursday night will keep breezy to windy conditions over
southeast Wyoming through Friday morning. Then, expect mostly dry,
very warm, and breezy to windy conditions to continue through the
weekend within anticyclonic flow. High Winds are possible Sunday
night through Monday morning in the wind prone areas as a stronger
upper shortwave trough slides along the US/Canadian border and
deepens the leeside pressure trough. Then a cold front progged to
move east across the CWA early Sunday morning may spread windy
conditions to the eastern plains in the post frontal environment
with afternoon mixing. Could see light snow showers develop with
frontal passage as well, but very little if any accumulation is
expected since we will remain in an overall dry zonal pattern.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 511 AM MST Tue Feb 28 2017

The main aviation concern for today will be gusty west to
northwest winds at the terminals. Looking at periodic gusts 30 to
40 kts across southeast Wyoming, with 20 to 30 kts in Nebraska.
After a brief lull around sunset, many locations will likely see
gusty winds continue through tonight.

&&

.FIRE WEATHER...
Issued at 249 AM MST Tue Feb 28 2017

Fire weather concerns will remain low for the rest of the week
with cool temperatures and slowly melting snow cover over many
areas. There will be periodic strong and gusty winds around the
southeast Wyoming mtns.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from this evening through Wednesday evening for
     WYZ106-110-116-117.

NE...None.
&&

SHORT TERM...RE
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...RE
Hazardous weather outlook, Feb 28, 3:33 AM MST, 4 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
333 AM MST Tue Feb 28 2017

WYZ101>119-011045-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
333 AM MST Tue Feb 28 2017

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Gusty west to southwest winds of 40 to 50 mph will create areas
of blowing and drifting snow today, mainly along and west of I-25.
Winds will increase this evening in the wind prone areas near
Arlington/Elk Mountain, Vedauwoo/Buford, and Bordeaux. Gusts 55 to
65 mph are possible through tonight, and a High Wind Watch remains
in effect for these locations.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Windy conditions will persist in the wind prone areas of southeast
Wyoming through the period.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-011045-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
333 AM MST Tue Feb 28 2017

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

High Wind Warnings in Wyoming, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.